Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2015, 6:06 PM CDT for Benton County, Madison County, Washington County, Arkansas. It was in force for 24 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2015, 6:06 PM CDT (23:06 UTC)
- Expired
- Mar 24, 2015, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, AR, Madison County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:08 PM CDT | HAIL 1 | 4 E Lowell, AR | QUARTER HAIL BETWEEN NELSON HOLLOW AND HICKORY CREEK. |
| Mar 24, 6:10 PM CDT | HAIL 1 | 10 E Springdale, AR | QUARTER SIZE HAIL IN SPRING VALLEY. |
| Mar 24, 6:10 PM CDT | HAIL 1.75 | Springdale, AR | |
| Mar 24, 6:16 PM CDT | HAIL 1.5 | 2 N Springdale, AR | 1.5 INCH HAIL AT BETHEL HEIGHTS |
| Mar 24, 6:16 PM CDT | HAIL 1.5 | Springdale, AR | |
| Mar 24, 6:16 PM CDT | HAIL 2 | 5 E Lowell, AR | ON BEAVER LAKE NEAR HICKORY CREEK. |
| Mar 24, 6:16 PM CDT | HAIL 2 | Lowell, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS54 KTSA 242306
SVRTSA
ARC007-087-143-242330-
/O.NEW.KTSA.SV.W.0001.150324T2306Z-150324T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS...
NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 630 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGDALE...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...MAYFIELD...WAR EAGLE...
HOBBS STATE PARK...LOOKOUT...BEST...HINDSVILLE...CLIFTY...WITHROW
SPRINGS STATE PARK...HARMONY...FORUM...ROCKHOUSE AND ALABAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3609 9360 3615 9415 3629 9418 3633 9384
3631 9381 3630 9366 3628 9366 3628 9363
3627 9364 3626 9362
TIME...MOT...LOC 2306Z 267DEG 38KT 3620 9402
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
999
WWUS54 KTSA 242314
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT TUE MAR 24 2015
ARC007-087-143-242330-
/O.CON.KTSA.SV.W.0001.000000T0000Z-150324T2330Z/
BENTON AR-MADISON AR-WASHINGTON AR-
614 PM CDT TUE MAR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON...NORTHERN MADISON AND EAST CENTRAL BENTON COUNTIES IN
NORTHWEST ARKANSAS UNTIL 630 PM CDT...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOBBS STATE
PARK...AND MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BEST...HINDSVILLE...CLIFTY...
WITHROW SPRINGS STATE PARK...FORUM...ALABAM AND ROCKHOUSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3609 9360 3617 9407 3630 9409 3633 9384
3631 9381 3630 9366 3628 9367 3628 9363
3627 9364 3626 9362
TIME...MOT...LOC 2314Z 264DEG 41KT 3621 9390
HAIL...1.75IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:40 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 24, 3:40 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 340 PM CDT TUE MAR 24 2015 .DISCUSSION... MAIN FORECAST CONCERN WITH THIS PACKAGE IS THE THREAT OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING...ALONG WITH A SECOND ROUND OF THUNDERSTORMS...WITH POSSIBLE SEVERE STORMS...AGAIN ON WEDNESDAY. AN UPPER LEVEL WAVE IS CURRENTLY PUSHING EASTWARD ACROSS KANSAS...DRAGGING A COLD FRONT ACROSS THE CENTRAL AND SOUTHERN PLAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONTAL BOUNDARY THIS AFTERNOON...AND TRACK EASTWARD ACROSS EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS DURING THE EVENING. INGREDIENTS ARE IN PLACE TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS...INITIALLY IN THE FORM OF DISCRETE STORMS...THEN FORMING INTO A LINE OF STORMS ALONG THE FRONT. ALL FORMS OF SEVERE WEATHER ARE POSSIBLE...INCLUDING LARGE HAIL...STRONG DAMAGING WINDS...AND AN ISOLATED TORNADO EARLY ON WITH THE DISCRETE STORMS. THE UPPER LEVEL WAVE WILL QUICKLY SHIFT EAST INTO THE MIDWEST TONIGHT...WITH THE COLD FRONT STALLING ACROSS CENTRAL AND WESTERN ARKANSAS...DOWN INTO FAR SOUTHEAST OKLAHOMA. A STRONGER AND DEEPER UPPER LEVEL WAVE WILL THEN PUSH INTO THE SOUTHERN PLAINS ON WEDNESDAY...BRINGING A STRONGER COLD FRONT INTO THE AREA AND A SECOND ROUND OF SHOWERS AND THUNDERSTORMS. STORMS WILL AGAIN DEVELOP ALONG THE FRONTAL BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH THE POSSIBILITY OF SEVERE STORMS WITH LARGE HAIL...STRONG DAMAGING WINDS...AND AN ISOLATED TORNADO. AS THE COLDER AIR SPREADS SOUTHWARD INTO THE AREA...AND UNDERCUTS THE SHOWERS AND STORMS...THE TORNADO THREAT WILL LESSEN...HOWEVER THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS WILL PERSIST. HEAVY RAINFALL WILL ALSO BE LIKELY...ESPECIALLY ACROSS EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS. LOCALIZED FLOODING COULD BECOME A CONCERN. THE UPPER LEVEL TROUGH WILL PUSH THROUGH THE REGION THURSDAY MORNING...ENDING THE SHOWERS AND STORMS FROM WEST TO EAST BY LATE THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. A PERIOD OF COOLER AND MAINLY DRY WEATHER WILL THEN DEVELOP FOR THURSDAY AND FRIDAY...WITH A WARM UP FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 75 41 58 / 10 60 70 10 FSM 52 79 49 61 / 60 60 80 20 MLC 56 79 44 59 / 30 40 80 10 BVO 44 72 40 57 / 10 60 60 0 FYV 46 75 41 54 / 60 60 80 20 BYV 46 74 41 54 / 60 60 90 20 MKO 51 79 42 57 / 20 60 80 10 MIO 45 73 39 55 / 20 60 70 10 F10 54 78 42 58 / 10 60 80 10 HHW 59 78 47 61 / 40 30 70 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....16
Hazardous weather outlook, Mar 24, 4:30 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE MAR 24 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT TUE MAR 24 2015
...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A WEAK COLD FRONT WAS PUSHING SOUTHEAST OF INTERSTATE 44 THIS
AFTERNOON NEAR A OKEMAH...COMMERCE LINE. THE FRONT WILL CONTINUE
MOVING SOUTHEAST THIS AFTERNOON AND EVENING AND BE THE FOCUS FOR
SCATTERED STRONG TO SEVERE THUNDERSTORMS.
STORMS HAVE ALREADY DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA AND
ADDITIONAL THUNDERSTORMS DEVELOPMENT IS LIKELY ALONG THE FRONT AS
THE BOUNDARY PUSHES INTO EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS. GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH WILL BE
THE MAIN THREATS...HOWEVER A BRIEF...ISOLATED TORNADO COULD
ALSO BE POSSIBLE. THE MAIN THUNDERSTORM ACTIVITY WILL BEGIN TO SHIFT
EAST OF THE REGION BY MIDNIGHT WITH THE SEVERE THREAT ENDING.
WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL CONTINUE TO CREATE
AN ELEVATED FIRE DANGER THROUGH EARLY EVENING...MAINLY NEAR THE
INTERSTATE 44 CORRIDOR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN UPPER TROUGH WILL TRAVERSE THE SOUTHERN PLAINS WEDNESDAY. A
WARM...MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE AS A STRONG
POLAR COLD FRONT DIVES SOUTH ACROSS THE AREA. THESE CONDITIONS
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ALONG
AND BEHIND THE FRONT. A FEW OF THE STORMS WILL LIKELY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT, LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND PRODUCTS OVER
THE NEXT TWO DAYS AS THE CHANCE FOR SEVERE WEATHER INCREASES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Mar 24, 5:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT TUE MAR 24 2015
ARZ001-010-242330-
BENTON AR-WASHINGTON AR-
558 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON AND NORTHEASTERN WASHINGTON
AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
LOWELL...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BLAND...LOWELL...CAVE SPRINGS...WAR EAGLE...
MONTE NE...LOOKOUT...LARUE...SPRINGDALE...SONORA...TONTITOWN...ELM
SPRINGS...OAK GROVE AND HOBBS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9389 3621 9389 3617 9392 3615 9424
3625 9429 3641 9391 3630 9387 3629 9387
3624 9387
TIME...MOT...LOC 2258Z 254DEG 42KT 3623 9410The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:58 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Mar 24, 6:07 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| Mar 24, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 47 min |
| Mar 24, 6:26 PM CDT | Special Weather Statement | TSA | Carroll | 19 min |
| Mar 24, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 46 min |
| Mar 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.